Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 18, 2011, 4:21 AM EDT for Crawford County, Dubois County, Perry County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 4:21 AM EDT (08:21 UTC)
- Expired
- Jun 18, 2011, 5:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
Counties Crawford County, IN, Dubois County, IN, Perry County, IN
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
811
WWUS83 KLMK 180821
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 AM EDT SAT JUN 18 2011
INZ076-083-084-089-KYZ024-025-180900-
BRECKINRIDGE-CRAWFORD-DUBOIS-MEADE-ORANGE-PERRY-
421 AM EDT SAT JUN 18 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND PENNY
SIZE HAIL WILL MOVE ACROSS PERRY AND DUBOIS COUNTIES THROUGH 5 AM
EDT...
AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER TO
6 MILES NORTHEAST OF TELL CITY...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF VERY HEAVY RAIN...AND
PENNY SIZE HAIL ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
ENGLISH...
HARDINGROVE AND TERRY...
DUBOIS CROSSROADS AND KELLERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3852 8707 3852 8700 3850 8696 3852 8687
3852 8657 3789 8618 3787 8667 3791 8667
3790 8672 3801 8678 3810 8679 3813 8682
3819 8680 3820 8691 3847 8708
TIME...MOT...LOC 0818Z 257DEG 27KT 3846 8694 3800 8665
$$
JSDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:19 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 18, 3:19 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 319 AM EDT SAT JUN 18 2011 .SHORT TERM (TODAY AND TONIGHT)... IT APPEARS THAT A MESOSCALE CONVECTIVE COMPLEX (MCS) WILL MOVE ACROSS OUR REGION THIS MORNING INTO EARLY AFTERNOON WITH A LULL LATE TODAY/EARLY TONIGHT...THEN POTENTIALLY ANOTHER COMPLEX AFFECTING MAINLY OUR NRN FORECAST AREA TOWARD SUNDAY MORNING. QUASISTATIONARY BOUNDARY IS POSITIONED FROM CENTRAL MISSOURI...SOUTHEAST INTO SRN ILLINOIS INTO W KY. CONVECTIVE COMPLEXES ARE CURRENTLY DEVELOPING FROM CENTRAL IL INTO SW INDIANA WITH ANOTHER ACROSS ERN KS/WRN MO. THESE WERE DEVELOPING IN A MOIST/UNSTABLE AIR MASS UPSTREAM...NORTH OF AFOREMENTIONED BOUNDARY IN LOW LEVEL MOISTURE CONVERGENCE/ADVECTION ZONE. CONSOLIDATION AND EXPANSION IS EXPECTED WITH THESE COMPLEXES AS THEY DEVELOP/MOVE ESE THIS MORNING...ENHANCED BY SMALL SCALE MID/UPPER LEVEL IMPULSES PUSHING EASTWARD. NET RESULT FOR THE FORECAST IS TO RAISE POPS TO LIKELY FOR THE MORNING/EARLY AFTERNOON HOURS TODAY. PRIMARY THREATS WITH THESE STORMS THRU THE MORNING APPEAR TO BE LIGHTNING...HEAVY RAIN AND HAIL WITH REINTENSIFICATION POSSIBLE THIS AFTERNOON (IN AREAS THAT SEE SIGNIFICANT HEATING) THAT COULD SPELL SOME DAMAGING WINDS. TEMPS TODAY WILL BE TEMPERED BY CLOUDS/STORMS...WILL LOWER A COUPLE DEGREES FROM PREVIOUS FORECAST. MODELS...IN PARTICULAR THE NAM AND OUR HI RES WRF...SHOW ANOTHER COMPLEX AFFECTING PRIMARILY OUR NWRN FORECAST AREA EARLY SUN MORNING...SO THE PARADE OF MORNING MCSS POTENTIALLY CONTINUES. .LONG TERM (SUNDAY - FRIDAY)... SUNDAY - FRIDAY... A SIGNIFICANT TROUGH WILL DEVELOP EARLY SUNDAY ACROSS THE NORTHERN ROCKIES AS THE NOSE OF A DIGGING JET MOVES INTO COLORADO. BY LATE MONDAY...THIS TROUGH WILL EJECT INTO THE CENTRAL PLAINS. IN RESPONSE...500 MB HEIGHTS WILL BUILD NORTHWARD ACROSS THE TENNESSEE VALLEY. ZONAL 500MB FLOW WILL STILL EXTEND FROM THE PLAINS ACROSS THE LOWER OHIO VALLEY SUNDAY. AS HAS BEEN THE CASE OVER THE LAST SEVERAL DAYS...A SERIES OF HARD TO TIME WEAK DISTURBANCES WITHIN THIS FLOW WILL BRING EPISODIC CONVECTION LATE SATURDAY THROUGH EARLY MONDAY ACROSS SOUTHERN ILLINOIS AND INDIANA. BOTH THE LATEST NAM AND GFS SHOW A SHORT WAVE CROSSING MISSOURI DURING THE OVERNIGHT HOURS INTO EARLY SUNDAY. MODERATE SOUTHWEST FLOW EARLY SUNDAY MAY SUSTAIN NOCTURNAL CONVECTION TO OUR WEST THAT MAY ARRIVE AS EARLY AS SUNDAY MORNING ACROSS THE LOWER OHIO VALLEY. LATER SUNDAY AFTERNOON...THE NAM ADVERTISES QUITE A BIT OF INSTABILITY DEVELOPING SOUTH OF A STATIONARY FRONT/OUTFLOW BOUNDARY EXPECTED TO LIE SOMEWHERE NEAR OF NORTH OF INTERSTATE 64. STRENGTHENING MID LEVEL WINDS SUNDAY AFTERNOON WILL INCREASE SPEED SHEAR AND LEAD TO POSSIBLE SEVERE WEATHER SUNDAY AFTERNOON AND EVENING. IN ADDITION...PRECIPITABLE WATER VALUES APPROACHING 2 INCHES EARLY SUNDAY MAY LEAD TO LOCALIZED HEAVY RAINFALL. 500MB HEIGHTS WILL BUILD OVERHEAD MONDAY AS SURFACE TROUGHING ACROSS THE CENTRAL PLAINS DEEPENS. DESPITE VERY WARM TEMPERATURES AND HIGH DEWPOINTS...CONVECTION MONDAY THROUGH WEDNESDAY MORNING WILL BE INHIBITED BY CAPPING RESULTING FROM WARMING 850 TO 700MB TEMPERATURES. IN ADDITION...SLIGHTLY LOWER PWATS WILL DEVELOP OVER THE REGION BEGINNING MONDAY. HIGHS MONDAY AND TUESDAY WILL EASILY REACH THE LOWER 90S WITH LOWS LIKELY IN THE LOWER 70S. A SLOW MOVING VERTICALLY STACKED CYCLONE WILL MOVE ACROSS THE UPPER MIDWEST TUESDAY THROUGH LATE THURSDAY...PREDICTED TO TRACK FROM NEBRASKA TO LAKE MICHIGAN. DEEP GULF MOISTURE WILL MOVE NORTH ACROSS THE LOWER MISSISSIPPI VALLEY AHEAD OF A COLD FRONT. THIS FRONT...ALTHOUGH WEAK...IS FORECAST TO SLOWLY MOVE ACROSS THE KENTUCKIANA REGION THURSDAY OR THURSDAY NIGHT. AT THE VERY LEAST...SCATTERED STORMS WILL PRECEDE THIS BOUNDARY. THIS MAY BRING BENEFICIAL PRECIPITATION TO THOSE AREAS MISSED BY EARLIER STORMS THIS WEEKEND. WILL CONTINUE CURRENT FORECAST OF A CHANCE OF STORMS OVER A PRETTY BROAD TIME PERIOD EXTENDING FROM WEDNESDAY THROUGH THURSDAY NIGHT. && .AVIATION (06Z TAF ISSUANCE)... IT APPEARS ONE OR MORE MESOSCALE CONVECTIVE COMPLEXES WILL AFFECT OUR REGION THRU THE UPCOMING PERIOD WITH AT LEAST ONE CLUSTER OF TSTMS TO MOVE TOWARD SDF BEFORE SUNRISE THIS MORNING AND REACH THE BWG AND LEX AREAS SHORTLY AFTERWARD. VFR CONDS WILL BE NOTED BEFORE THEN. WILL TIME STORM ARRIVAL WITH TSTM VCNTY REMARK AND AMEND IF STORM CORE LOOKS TO MOVE OVER A TAF SITE. IF THAT HAPPENS...IFR CONDITIONS COULD BE REALIZED AND POSSIBLY LIFR VSBY IN HEAVY RAIN. SHOWERS WILL LINGER BEHIND STORMS THRU MUCH OF SATURDAY WITH SOUTHWEST FLOW CONTINUING TO TRANSPORT HIGH MOISTURE AND INSTABILITY INTO OUR REGION. A LULL SHUD BE NOTED IN THE ACTIVITY EARLY TNGT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........DK/11 LONG TERM.........JSD AVIATION..........DK/11
Hazardous weather outlook, Jun 18, 4:15 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 AM EDT SAT JUN 18 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 415 AM EDT SAT JUN 18 2011 /315 AM CDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ALONG AND ON EITHER SIDE OF A SLOW MOVING FRONT POSITIONED FROM CENTRAL MISSOURI INTO SOUTH CENTRAL KENTUCKY. PRIMARY THREATS FROM STORMS THIS MORNING WILL BE HAIL UP TO 1 INCH IN DIAMETER...HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING. MORE STORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE DAMAGING WINDS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A DISTURBANCE WILL MOVE ACROSS SOUTHERN INDIANA SUNDAY. STRONG INSTABILITY COUPLED WITH INCREASING WINDS WINDS ALOFT MAY LEAD TO SCATTERED SEVERE STORMS WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS. IN ADDITION...SOME STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL. THUNDERSTORMS MAY CONTINUE INTO SUNDAY NIGHT AND EARLY MONDAY. AN APPROACHING COLD FRONT EARLY WEDNESDAY MAY BRING THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. LIGHTNING AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BOTH TODAY AND SUNDAY. DK/JSD
In the hours before
Special weather statement, Jun 18, 3:37 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT SAT JUN 18 2011
INZ083-089-180815-
DUBOIS-PERRY-
337 AM EDT SAT JUN 18 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND SMALL
HAIL WILL MOVE INTO DUBOIS AND WESTERN PERRY COUNTIES BY 400 AM
EDT...
AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15
MILES NORTHWEST OF WINSLOW TO 8 MILES NORTHWEST OF GRANDVIEW...AND
MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND SMALL PEA TO
DIME SIZE HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
HOLLAND...
JOHNSBURG AND MILLERSPORT...
HUNTINGBURG AIRPORT AND SAINT HENRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8707 3852 8700 3850 8695 3850 8689
3853 8685 3853 8670 3826 8668 3803 8669
3802 8679 3810 8679 3813 8682 3816 8682
3818 8680 3820 8681 3821 8708
TIME...MOT...LOC 0733Z 269DEG 23KT 3852 8738 3801 8707
JSDSpecial weather statement, Jun 18, 4:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 AM EDT SAT JUN 18 2011
INZ076-083-084-089-KYZ024-025-180900-
BRECKINRIDGE-CRAWFORD-DUBOIS-MEADE-ORANGE-PERRY-
421 AM EDT SAT JUN 18 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND PENNY
SIZE HAIL WILL MOVE ACROSS PERRY AND DUBOIS COUNTIES THROUGH 5 AM
EDT...
AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER TO
6 MILES NORTHEAST OF TELL CITY...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF VERY HEAVY RAIN...AND
PENNY SIZE HAIL ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JASPER...
ENGLISH...
HARDINGROVE AND TERRY...
DUBOIS CROSSROADS AND KELLERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3852 8707 3852 8700 3850 8696 3852 8687
3852 8657 3789 8618 3787 8667 3791 8667
3790 8672 3801 8678 3810 8679 3813 8682
3819 8680 3820 8691 3847 8708
TIME...MOT...LOC 0818Z 257DEG 27KT 3846 8694 3800 8665
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:04 AM EDT | Special Weather Statement | LMK | Meade | 26 min |
| Jun 18, 6:48 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Meade | 42 min |
| Jun 18, 7:30 AM EDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Larue, Nelson, Ohio | 30 min |
| Jun 18, 7:32 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Casey, Franklin, Lincoln, Marion and 5 more | 28 min |
| Jun 18, 7:57 AM EDT | Special Weather Statement | LMK | Casey, Washington | 33 min |
| Jun 18, 8:02 AM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Green, Hardin, Hart and 3 more | 28 min |
| Jun 18, 8:28 AM EDT | Special Weather Statement | LMK | Boyle | 32 min |
| Jun 18, 8:31 AM EDT | Special Weather Statement | LMK | Barren, Butler, Casey, Edmonson, Green, Hart and 6 more | 29 min |
| Jun 18, 9:00 AM EDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 30 min |
| Jun 18, 9:02 AM EDT | Special Weather Statement | LMK | Adair, Allen, Barren, Casey, Green, Metcalfe and 2 more | 28 min |
| Jun 18, 9:28 AM EDT | Special Weather Statement | LMK | Adair, Allen, Barren, Casey, Clinton, Cumberland and 4 more | 62 min |
| Jun 18, 3:37 AM EDT | Special Weather Statement | LMK | Dubois | 38 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.